MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX®UNIPERC® ADJUSTABLE FLANGE EXTENDED-LEGNTH PERCUTANOUS KIT AND TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX®UNIPERC® ADJUSTABLE FLANGE EXTENDED-LEGNTH PERCUTANOUS KIT AND TRACH TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/890/080CZ
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received while a smiths medical tracheostomy was in use, resistance was encountered with the cannula.This resulted in distortion of the cannula and difficulty ventilating the patient.Upon removal, narrowing of the lumen occurred.
 
Additional Manufacturer Narrative
Incorrect aware date: 12/19/2019.Correct aware date: 12/24/2019.
 
Event or Problem Description
Additional information received stating temporary difficulty with ventilation that was promptly resolved by replacing the inner tube.It was reported that there was no lasting patient harm.

Brand Name
PORTEX®UNIPERC® ADJUSTABLE FLANGE EXTENDED-LEGNTH PERCUTANOUS KIT AND TRACH TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8302286
Report Number3012307300-2019-00545
Device Sequence Number19244936
Product Code BTO
UDI-Device Identifier15019315107177
UDI-Public15019315107177
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number100/890/080CZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer02/06/2019
01/14/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date04/09/2019
07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;